Friday, 11 December 2015

When does SSRI removal stop and other reasons begin?

I've been working on my medications with my psychiatrist lately - the last year or so actually. We stepped me off of SSRI when first I started with him, started lamictal, added Wellbutrin.

Things have been ok-but-not-great, and things have been not-very-good.

So, late summer - since I was still getting anxiety and sudden mood crashes - we added a new SSRI back in, to try to help that.
Didn't really help that much
So we decided to stop that one.

If you've never been on an SSRI, they're often not very comfortable. Side effects can be really annoying and disturb your life - I get some apathy, and a lot of decreased sexual interest and ability from them.
As uncomfortable being on them can be, weaning yourself is a famously (in mental health patient communities) bad experience. The first time I did, I lost a month. Gone. I had something like daily crying jags and sudden mood crashes, and got NOTHING done of any sort. Repercussions of that on my work schedules were still noticeable in August.

This time around was also pretty bad.

Is.

And this - my hesitation on grammatical tense is what I really wanted to write about today.

I know that I should expect an anxiety wave because of the weaning. But when does it stop? Will I even be able to tell?

I've had great days since I started weaning three weeks ago. One, maybe three. And it is sorely tempting to think once a good day rolls around that this is it - now I'm out of it.

Once I start thinking that, any subsequent crash is no longer because of my weaning off of SSRI, but because of ... I should say "my illness", but what I end up saying instead is "me, my laziness and general unforgivable character flaws".

...

And this is where I am now.
I have had good days, so I'm tempted to think I'm done with the SSRI removal crashes.
But I am really not good now. I break for the tiniest things - today I had a big collapse over a Christmas market vendor putting a mustard sauce on our salmon. Hiding under a tree and shuddering from having sobs levels of collapse.

And I can't tell.
Is it because I'm still not in balance after my SSRI?
Is it because our increase in Wellbutrin is really not helping? Or even hurting?
Is this my baseline that I've forgotten because we've been actively trying to treat me for three years running now?

I can't tell.
I don't know how.

No comments:

Post a comment

Comment policy:
We reserve the right to edit all comments. In particular, we will not tolerate phobic content (race, sex, gender, sexual orientation, nationality, religion, mental health status, etc.) nor personal attacks or threats toward another commenter, significantly off-topic, or is an obvious trolling attempt.